question-icon

Suggest Treatment For Chronic Leg Pain

default
Posted on Thu, 4 May 2017
Question: my 88 yr old mother has developed chronic leg pain which is causing her to have difficulty walking, getting up from sitting, and creating cramps at night. There has been a significant in her pain and weakness since starting on a BP med for the first time.....20 mg. of lisinopril 1 X daily. Her orthopedic dr. did a full evaluation with labs and X-rays and prescribed physical therapy which is over now. Her GP prescribed the BP meds since she had never taken them before...She takes nothing else except occasional NSAIDS for pain and Prilosec for IBS. Do you think Lisinopril could be making it worse and what BP med would be better?
doctor
Answered by Dr. Dr. Erion Spaho (53 minutes later)
Brief Answer:
Lisinopril may be the culprit.

Detailed Answer:
Hello and thanks for using HCM.

I have read your question and understand your concerns.

Since the pain increased after lisinopril use, it could be at least partially responsible for the pain.

It is known that lisinopril may cause muscles pain as a possible adverse effect.

Substitutes include enalapril, atenolol, amlodipine, etc.

I think lisinopril should be substituted for a period of time in order to verify if its use was the true cause of the increased pain level.

Discuss with your mother's primary care Doctor about these issues.

Hope you found the answer helpful.

Kind regards.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 4459 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Chronic Leg Pain

Brief Answer: Lisinopril may be the culprit. Detailed Answer: Hello and thanks for using HCM. I have read your question and understand your concerns. Since the pain increased after lisinopril use, it could be at least partially responsible for the pain. It is known that lisinopril may cause muscles pain as a possible adverse effect. Substitutes include enalapril, atenolol, amlodipine, etc. I think lisinopril should be substituted for a period of time in order to verify if its use was the true cause of the increased pain level. Discuss with your mother's primary care Doctor about these issues. Hope you found the answer helpful. Kind regards.